MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a fenestrated endovascular aneurysm(fevar) repair of an abdominal aortic aneurysm (aaa) using a check-flo extra large introducer, the physician achieved access in the left groin.He replaced the glide wire with the lunderquist wire and introduced the 20fr sheath over the lunderquist wire.After the 20fr sheath was inserted to the required level, he attempted to remove the dilator of the 20fr sheath and the most distal portion/hub broke off.He managed to grip the tapered portion of the dilator to remove it.A section of the device did not remain inside the patient's body.It was reported that the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, instructions for use, drawings, dimension verification, complaint history, device history record, trends, manufacturing instructions, specification, quality control data, and inspection of the actual device was conducted during the investigation.During removal of the dilator from the sheath, the hub separated.The physician was able to remove the dilator by gripping on the proximal end of the dilator shaft and pull it out of the sheath.The device was returned and evaluated.The dilator and hub were separated.The dilator was able to be placed and removed from the sheath check-flo.The flare on the dilator was small.Based on the cap drawing and illustration identifying the ideal and minimum flare diameters, the flare was too small.The flare was concentric and undamaged, indicating that the flare was not deformed during both manufacturing, due to compression and torque from flla inside of cap, or during the hub separation in the procedure.This indicates that the flare was not large enough during manufacturing.Therefore, a root cause of manufacturing related / operator related was chosen.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6507989
Report Number1820334-2017-00728
Device Sequence Number1268515
Product Code DYB
UDI-Device Identifier00827002289994
UDI-Public(01)00827002289994(17)180114(10)5579632
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberXVCFW-20.0-35-25
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer03/23/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR